Alert archive / Alabama / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 120, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 1, 1998, 5:11 PM CDT for Butler County, Conecuh County, Alabama. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 1998, 5:11 PM CDT (22:11 UTC)
- Expired
- May 1, 1998, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Butler County, AL, Conecuh County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 012211 RRA SVRMOB ALC013-035-012315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 511 PM CDT FRI MAY 1 1998 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BUTLER COUNTY IN SOUTHERN ALABAMA CONECUH COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 615 PM CDT * AT 510 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF GEORGIANA OR 11 MILES NORTHWEST OF WILCOX... AS INDICATED BY DOPPLER RADAR... MOVING EAST 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR- WILCOX AT 510 PM CDT GARLAND AT 515 PM CDT GEORGIANA AT 520 PM CDT AVANT AT 525 PM CDT MCKENZIE AT 530 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:10 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 1, 3:10 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CDT FRI MAY 1 1998 ERLIER CONVECTION EXITING AREA AND WL NOT AFFECT CWA THIS EVE. UPR PTRN TO REMAIN THE SAME WITH ALL MODELS IN AGREEMENT THAT YET ANOTHER UPR VORTEX WL ROT SEWD FM DAKOTA-LAND 18Z/FRI TO SRN IL BY 12Z/SUN. AS A RESULT CWA REMAINS UNDER DEEP NW FLOW THRU LATE SUN AND COOLER THAN NORMAL ALOFT...EXCEPT SW FLO 0-5 KFT. LWR TROP ISENT POS PADV PRESENT ON SAT OVR CWA (TO PREVENT TOO STRONG OF CAPPING). XPCT LOLV MOISTURE VALUES TO INCREASE SAT AFTN WITH ISOLD TSTMS (AND MAYBE A WEAK SEA-BREEZE CRCLN). ISOLD TSTMS MAY LINGER INTO SAT EVE AFTER 00Z (THUS NEED A SMALL POP THERE). ALTHOUGH MOST SGNFCNT DYNAMICS REMAIN WELL N SUNDAY...GUD INSTAB AND DEEP LYR MOIST FLUX CONV SHUD GIVE WAY TO SCT POP SCENARIO. SOME STORMS MAY BE SEVERE LATE IN THE DAY DUE TO HIER CAPES THAN ON SAT AFTN (ESPECIALLY THOSE THAT FORM INVOF SEA-BREEZE). WL HAVE TO WAIT AND SEE IF APRCHG UPR VORTEX DOES NOT DIG FARTHER S THAN MODELS SUGGEST. COASTAL WATERS...SW FLO THRU NEXT 3 PDS. 2-3 FEET SEAS WITH ISOLD TSTMS. MOB 59/83/63/82 0132 PNS 60/80/63/80 0132 DTS 62/77/65/77 0122 EVR 56/85/58/83 0242 23
Nearby
Severe Thunderstorm Warnings in Alabama, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.